MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915025
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2022-00269.Complaint conclusion: as reported by the field, during a coil embolization of the anterior communicating artery (acom), the physician was not able to insert a galaxy g3 mini 1.5mm x 2.5cm coil (glm915025, s15171) or a galaxy g3 mini 1.5mm x 3cm coil (glm915030, l11005) into the hub of echelon14 (14/105-5092-150) tip straight microcatheter (medtronic).There was no patient injury.The procedure was delayed by 15 minutes or more due to the events.The procedure was successfully completed with another device.Additional information received indicated that there had been no excessive force applied to the devices.It was no necessary to remove concomitant devices with the complaint device.There were no device fragments that remained in the patient.The devices were used and prepped as per the instructions for use (ifu).Adequate flush was maintained through the devices.A target and axium coils (with bigger diameter) were used successfully with the same microcatheter (mc).The events did not result in a loss of cerebral target position.The mc was not damaged during manipulation of the coils or noticed to be damaged upon removal from the patient.Nothing was noted to be obstructing the mc.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.A non-sterile galaxy g3 mini 1.5mm x 2.5cm that the core wire was observed in good condition.Under microscopic inspection, the embolic coil was observed to be stretched.A manufacturing record evaluation (mre) was performed for the finished device s15171 number, and no non-conformances related to the reported complaint condition were identified.The device was returned to cerenovus for further evaluation.The visual inspection of the returned device revealed that the core wire was observed in good condition, under microscopic inspection the embolic coil was observed to be stretched inside the introducer.The concomitant microcatheter (echelon14 (medtronic's catheter) was not facilitated to the lab to perform the further evaluation.However; the instruction for use (ifu) for galaxy g3 indicates that ¿the galaxy g3 microcoil systems compatible with microcatheters with inner lumen diameters ranging from 0.0165 to 0.021 in (0.419 to 0.533 mm)¿.Coil stretched is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The impeded condition could not be tested due to the stretched noted on the embolic coil, however, this could be secondary to the issue encountered during the procedure.Therefore, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precautions: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the micro coil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the micro-coil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the micro coil system, verify the locking mechanism or clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in (2-3 cm).If unusual friction is noticed during advancement or retraction of the micro coil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in the ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however; it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization of the anterior communicating artery (acom), the physician was not able to insert a galaxy g3 mini 1.5mm x 2.5cm coil (glm915025, s15171) or a galaxy g3 mini 1.5mm x 3cm coil (glm915030, l11005).Into the hub of echelon14 (14/105-5092-150) tip straight microcatheter (medtronic).There was no patient injury.The procedure was delayed by 15 minutes or more due to the events.The procedure was successfully completed with another device.Additional information received indicated that there had been no excessive force applied to the devices.It was no necessary to remove concomitant devices with the complaint device.There were no device fragments that remained in the patient.The devices were used and prepped as per the instructions for use (ifu).Adequate flush was maintained through the devices.A target and axium coils (with bigger diameter) were used successfully with the same microcatheter (mc).The events did not result in a loss of cerebral target position.The mc was not damaged during manipulation of the coils or noticed to be damaged upon removal from the patient.Nothing was noted to be obstructing the mc.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.Based on the product analysis of both devices received, the embolic coil of the galaxy g3 mini 1.5mm x 3cm was found damaged (b)(4).And the embolic coil of the galaxy g3 mini 1.5mm x 2.5cm (b)(4) was found stretched.

Brand Name
GALAXY G3 MINI 1.5MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14043254
Report Number3008114965-2022-00269
Device Sequence Number6301773
Product Code KRD
UDI-Device Identifier10886704080121
UDI-Public10886704080121
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberGLM915025
Device Catalogue NumberGLM915025
Device Lot NumberS15171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 14/ 105-5092-150/ TIP STRAIGHT; GALAXY G3 MINI 1.5MM X 3CM
Patient Age28 YR
Patient SexMale